MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
An olympus employee reported that, when setting up for a case, the customer picked up her demonstration device and used it during the unspecified diagnostic procedure.The customer asked the employee to come into the facility to support a procedure as it had been a while since they performed this procedure.When she arrived, she brought in her demonstration 22g needle that was opened and had been used in a demonstration previously and touched by multiple people.The surgical room was not prepared and she was asked to help set up the instruments.She set down her demonstration needle in an area outside the sterile area in the surgical room.The customer requested her help to track down instruments needed in the procedure.When she returned she was told that the doctor wanted a 19g needle but one could not be located.When the employee came back from looking for a 19g needle, the doctor was using a needle in the case.It was not until later that she realized her demonstration needle was not where she left it and had been used by the doctor in the procedure.She informed the doctor that the needle was opened and used in other demonstrations and that other doctors had touched the device.There was no impact on the patient due to the event.
 
Additional Manufacturer Narrative
The device manufacturer date was unable to be determined for this device since the lot number was not provided.The device has not been sent to olympus for evaluation.Since the lot number of the device was unknown, the device history records for approximately one year from the date of the incident were checked and no abnormalities were found.Based on the results of the legal manufacturer's investigation, it is likely the reported event was caused by the handling of the demonstration product, as it was used in the procedure.As stated in the instruction manual, this product is a disposable product and should not be reused.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following, which is related to the complaint: "do not reuse this product.Reuse may lead to infection, tissue inflammation, etc., and the function cannot be ensured." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16312845
Report Number9614641-2023-00164
Device Sequence Number20354014
Product Code FCG
UDI-Device Identifier04953170388286
UDI-Public04953170388286
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown